Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Cut down klonapin from 1 mg to .5. Feel shaky. How long will this last?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I just cut my klonapin from 1 mg to .5 mg and feal real shaky and quesy, how long will this last?
Posted Tue, 12 Nov 2013 in Smoking and Alcohol Addiction
Answered by Dr. Srikanth Reddy 21 minutes later
Brief Answer:
10-15 days

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

Klonopin 1 mg is not a big dose. And generally it doesnt cause withdrawal symptoms. However if it is troubling you then you will have to reduce it step wise. Like you have to move to 0.75 mg followed by 0.5 mg and then to 2.5 mg and then stop it over a period of few weeks.
The shakiness that you are experiencing generally lasts for 10-15 days.
During that period take plenty of water and rest.

Further you should consider starting yourself on some antidepressant as well if you have anxiety disorder.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Cut down klonapin from 1 mg to .5. Feel shaky. How long will this last? 5 minutes later
You need to edit your paste, you keep saying 2.5 when you mean .25
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:

Detailed Answer:
Sorry for the typographical error.
I meant to say 0.25 mg.
Clonazepam has a very long half life and hence withdrawal symptoms take a longer time.
Thats why it may take more than 10 days to reduce the withdrawal symptoms.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor